Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 182, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 26, 2010, 2:37 AM CDT for Fulton County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 2:37 AM CDT (07:37 UTC)
- Expired
- Oct 26, 2010, 3:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Fulton County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 10:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS53 KILX 260737
SVRILX
ILC057-260800-
/O.NEW.KILX.SV.W.0182.101026T0737Z-101026T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
237 AM CDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 300 AM CDT.
* AT 235 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ASTORIA...OR 11
MILES NORTHEAST OF RUSHVILLE...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
VERMONT AND MARBLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4035 9045 4028 9012 4019 9022 4019 9025
4019 9027 4019 9035 4020 9046 4027 9046
TIME...MOT...LOC 0738Z 213DEG 47KT 4023 9036
WIND...HAIL 70MPH <.75IN
$$
SMITH1 follow-up statement
924
WWUS53 KILX 260755
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
255 AM CDT TUE OCT 26 2010
ILC057-260802-
/O.EXP.KILX.SV.W.0182.000000T0000Z-101026T0800Z/
FULTON IL-
255 AM CDT TUE OCT 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON COUNTY
WILL EXPIRE AT 300 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 600 AM CDT.
LAT...LON 4035 9045 4028 9012 4019 9022 4019 9025
4019 9027 4019 9035 4020 9046 4027 9046
TIME...MOT...LOC 0752Z 213DEG 47KT 4038 9023
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:32 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 26, 2:32 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 232 AM CDT TUE OCT 26 2010 .DISCUSSION... ISSUED 230 AM CDT TUE OCT 26 2010 MAIN FORECAST CHALLENGES TODAY INVOLVE SEVERE WEATHER THIS MORNING...AND STRONG WINDS THE NEXT COUPLE DAYS. LONG ADVERTISED MAJOR CYCLOGENESIS CONTINUES TO UNFOLD ON SCHEDULE. LATEST SURFACE MAP SHOWING 976 MB LOW CENTERED NEAR MINNEAPOLIS WITH COLD FRONT EXTENDING SOUTHWARD ACROSS CENTRAL IOWA AND WESTERN MISSOURI. DESPITE THE DISTANCE FROM THE LOW... PEORIA AND SPRINGFIELD HAVE ESTABLISHED OCTOBER LOW BAROMETRIC PRESSURE RECORDS. PRESSURE FALLS ON THE ORDER OF 5 MB IN THE LAST 3 HOURS HAVE BEEN NOTED WEST OF I-55...WHICH HAS HELPED WINDS ALREADY GUST FROM 40-45 MPH IN A FEW AREAS. ASSOCIATED UPPER LOW CENTERED OVER THE MINNESOTA ARROWHEAD. SPECIAL 06Z ILX SOUNDING AND WINCHESTER PROFILER SHOWING 40-45 KNOTS JUST OFF THE DECK AND 60-65 KNOTS AT 850 MB. CORE OF UPPER JET SPREADING INTO THE CENTRAL PLAINS WITH 120+ KNOT WINDS...WHICH WILL PUSH INTO THE MIDWEST OVER THE NEXT 12-18 HOURS. SOME INITIAL STRONG TO SEVERE STORMS JUST WEST OF THE ILLINOIS RIVER AT 2 AM...WITH MAIN SQUALL LINE FROM NEAR QUINCY SOUTHWEST INTO SOUTH CENTRAL MISSOURI...JUST AHEAD OF THE FRONT. THIS IS EXPECTED TO RACE ACROSS THE CWA THROUGH MID MORNING. SIGNIFICANT WIND DAMAGE THREAT WITH THIS LINE OF STORMS...WHICH SHOULD EXIT THE CWA BY AROUND 11 AM. 00Z MODELS INDICATE THE CYCLONE SHOULD STRENGTHEN ANOTHER 15 MB BY LATE EVENING...ACROSS FAR NORTHERN MINNESOTA. VERY TIGHT PRESSURE GRADIENT...ALONG WITH 50-60 KNOTS OF WIND MIXING DOWN TO THE SURFACE BEHIND THE FRONT...INDICATES THAT WE MAY BE CLOSE TO WIND WARNING CRITERIA TODAY ACROSS THE NORTHEAST QUARTER OF THE CWA. FEEL THIS IS CLOSE ENOUGH TO ISSUE A WARNING FROM GALESBURG TO PARIS NORTHWARD...AND WILL BUMP UP THE WINDS TO THE SOUTH WHILE KEEPING THE ADVISORY OVER THE REMAINDER OF THE CWA. AFTER A LULL OVERNIGHT...PLENTY OF SUNSHINE WEDNESDAY SHOULD HELP MIX SIMILAR WINDS DOWN TO THE SURFACE. WILL MONITOR THIS FOR ANOTHER MODEL CYCLE...BUT ADVISORIES AT A MINIMUM WILL LIKELY BE NEEDED ON WEDNESDAY AS WELL. DUE TO THE ACTIVE WEATHER THIS MORNING...NO CHANGES ARE BEING MADE TO THE FORECAST BEYOND THURSDAY AFTERNOON. GEELHART && .AVIATION... ISSUED 1105 PM CDT MON OCT 25 2010 LITTLE CHANGE FROM PREVIOUS DISCUSSION...TIMING OF SQUALL LINE INTO OUR TAF SITES AND STRONG GRADIENT WINDS THE MAIN FORECAST CONCERNS THIS PERIOD. COLD FRONT WAS STARTING TO PUSH ACRS WRN IA LATE THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING WELL AHEAD OF THE FRONT. THE MAIN THREAT WILL BE WITH THE LINE OF STORMS WHICH IS STILL EXPECTED TO PUSH IN AFTER 07Z ACRS OUR WEST AND APPRCHG OUR EASTERN AREAS BY DAWN TUESDAY. POCKETS OF MVFR CIGS HAVE MOVED INTO THE AREA DURING THIS EVENING AND EXPECT THAT TO BE THE STORY OVERNIGHT. LOOK FOR THE POTENTIAL FOR SFC WIND GUSTS APPRCHG 60 MPH WITH THE SQUALL LINE. WINDS JUST OFF THE SFC WERE 50-60 KTS ALREADY THIS EVENING AND ANY ORGANIZED CELL WILL HAVE THE POTENTIAL TO BRING DOWN GUSTY WINDS. SFC WIND GUSTS HAVE HELD UP THIS EVENING AND WITH THE CONVECTION INCRG TO OUR WEST WILL TAKE OUT THE LLWS. EXPECT SFC WIND GUSTS TO BE UP TO 40 MPH IN A FEW AREAS...OUTSIDE OF ANY CONVECTION. THE SQUALL LINE AND COLD FRONT WILL RACE TO THE EAST OF THE TAF SITES BY NO LATER THAN 15Z TUESDAY...WITH STRONG GRADIENT WINDS PREVAILING THRU THE REMAINDER OF THE PERIOD. ANY MVFR CIGS SHOULD LIFT OFF TO OUR NORTH AND EAST BY LATE MRNG OR EARLY AFTN. SFC WINDS TNT WL CONTINUE FROM A SSE (150-180 DEGREES) DIRECTION...AND THEN VEER MORE INTO A SSW (210-240) DIRECTION TUE MRNG WITH A FEW GUSTS APPRCHG 45 KTS...ESP ACRS THE NORTH. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ILZ036-040>042-047>054-056-061>063-066>068-071>073. HIGH WIND WARNING FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ILZ027>031-037-038-043>046-055-057. &&
Hazardous weather outlook, Oct 25, 8:32 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LINCOLN IL 832 PM CDT MON OCT 25 2010 ILZ027>031-036>038-040>044-047>054-061-261100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER- SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD- 832 PM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL ILLINOIS...AS FAR EAST AS THE I-57 CORRIDOR. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER OVERNIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG AND FAST MOVING COLD FRONT. WIDESPREAD DAMAGING WINDS OF 60 TO 80 MPH WILL BE A SIGNIFICANT THREAT...ALONG WITH ISOLATED TORNADOES. OUTSIDE OF THE STORMS...WIND GUSTS AS HIGH AS 40 MPH ARE LIKELY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS MAY STILL BE IN THE AREA AT SUNRISE TUESDAY... MAINLY FROM FROM HIGHWAY 51 EAST...BEFORE THE COLD FRONT MOVES INTO INDIANA BY LATE MORNING. THE STORMS THEMSELVES WILL STILL BE AT RISK OF PRODUCING WIND DAMAGE. ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL DEVELOP. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON...WITH GUSTS OF 40 TO 45 MPH AT TIMES. AFTER A BRIEF LULL TUESDAY NIGHT...WINDY CONDITIONS ARE AGAIN LIKELY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE TONIGHT AND TUESDAY MORNING... BETWEEN 3 AM AND 9 AM. ILZ045-046-055>057-062-063-066>068-071>073-261100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION- 832 PM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...FROM I-57 EASTWARD. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT. A LINE OF STORMS WILL BE APPROACHING THE AREA TOWARD SUNRISE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AS THEY MOVE THROUGH THE AREA. AHEAD OF THE STORMS...WIND GUSTS MAY APPROACH 40 MPH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE RISK OF SEVERE STORMS EXISTS FOR TUESDAY MORNING... ESPECIALLY CLOSE TO THE INDIANA BORDER. THE LINE OF STORMS WILL RACE ACROSS THE AREA...AND WILL BE CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS. ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL DEVELOP. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON...WITH GUSTS OF 40 TO 45 MPH AT TIMES. AFTER A LULL TUESDAY NIGHT...WINDY CONDITIONS ARE AGAIN EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TUESDAY MORNING...GENERALLY BETWEEN 5 AM AND 10 AM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 1:52 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 38 min |
| Oct 26, 1:56 AM CDT | Tornado Warning | ILX | Schuyler | 49 min |
| Oct 26, 2:21 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 44 min |
| Oct 26, 2:56 AM CDT | High Wind Warning | ILX | Champaign, DeWitt, Douglas, Edgar, Knox, McLean and 7 more | 12 hr |
| Oct 26, 3:21 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 24 min |
| Oct 26, 3:47 AM CDT | Tornado Warning | ILX | Morgan, Scott | 43 min |
| Oct 26, 3:56 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 34 min |
| Oct 26, 4:24 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 36 min |
| Oct 26, 4:27 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard | 48 min |
| Oct 26, 4:35 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 25 min |
| Oct 26, 4:36 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Morgan, Sangamon | 54 min |
| Oct 26, 4:59 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 46 min |
| Oct 26, 6:09 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Coles, Cumberland, Douglas, Effingham, Jasper and 2 more | 51 min |
| Oct 26, 6:21 AM CDT | Tornado Warning | ILX | Clay | 24 min |
| Oct 26, 6:49 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Douglas, Edgar and 3 more | 41 min |
| Oct 26, 7:27 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.